Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Headaches after cavity removal. Taking painkillers for relief. Reason for headache?

Hi! I had a cavity removed and filled about a week ago (now have a temporary crown until my permanent one comes in), but I ve been having headaches on the same side of the head ever since. I take ibuprofen or advil an the pain goes away, but I can t keep taking painkillers forever. Does it have to do with the tooth or maybe it s the ear? I have no pain in the tooth. No ringing in the ear, no imbalance, I wake up sweaty and hot, though. Thank you!
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The cause of your one-sided headache needs to be evaluated, then, a definite treatment plan can be made.

If it is teeth-related, then, we expect improvement within a few days, and you should be pain-free soon.

However, it could be unrelated to the dental procedure also, in which case, migraine is the most likely diagnosis.

Instead of taking painkillers, I would suggest taking preventive migraine medications, which would reduce the severity and frequency of headaches.

I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Tue, 26 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor